Texas, 2017Tornado in Texas, March 11, 2017
March 11, 2017 · NWS LCH · 1 event in 1 county or zone
Scattered showers and thunderstorms developed over Southeast Texas during the afternoon. One storm produced a brief tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed over Southeast Texas during the afternoon. One storm produced a brief tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 11, 11:51 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 11, 11:51 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1151 AM CST Sat Mar 11 2017
.AVIATION...
Areas of SH and -RA will continue to slowly lift the ENE and E
this afternoon into this evening resulting in continued VFR/MVFR
conditions with TEMPO IFR in vicinity of the steadier areas of
rainfall. Early this evening all sites are expected to transition
to MVFR and prevailing -RA as areas of steadier rainfall build
into the CWA. Periods of RA, reduced visibility and ceilings will
be possible mainly from 00Z-04Z for KBPT/KLCH and 04Z-08Z for
KAEX/KLFT/KARA. In addition, this package continues VCTS and
TEMPO TSRA for KBPT/KLCH during the early evening hours. IFR
ceilings and areas of MVFR fog are expected to linger behind the
passage of the steadiest rain into the early morning hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 45 56 45 / 60 80 20 0
LCH 72 51 59 48 / 60 80 30 0
LFT 74 55 62 52 / 50 100 40 0
BPT 71 51 62 49 / 60 80 30 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 5 AM to 7 PM CDT Sunday for GMZ470-472-
475.
SMALL CRAFT EXERCISE CAUTION from late tonight through Sunday
evening for GMZ450-452-455.
&&
AVIATION...26Hazardous weather outlook, Mar 11, 5:08 AM CST, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
508 AM CST Sat Mar 11 2017
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
508 AM CST Sat Mar 11 2017
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...Today and Tonight
Patchy dense fog will be possible through mid morning along and
south of the I-10 corridor. Scattered showers and thunderstorms
will develop during the early afternoon and increase in coverage
through the evening and overnight. While widespread severe weather
is not anticipated, a few storms could be on the stronger side
with heavy rain and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Ongoing showers and thunderstorms Sunday morning will gradually
end from northwest to southeast as a cold front pushes through the
area. Behind the front, winds will turn breezy with gusts of 20 to
25 mph expected. These strong winds will diminish Sunday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ430-432-435-450-452-455-470-472-475-121115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
508 AM CST Sat Mar 11 2017
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...Today and Tonight
Patchy dense fog will be possible through mid morning from the
coast out 20 miles. Scattered showers and thunderstorms will
develop during the early afternoon and increase in coverage
through the evening and overnight. While widespread severe weather
is not anticipated, a few storms could be on the stronger side
with heavy rain and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Ongoing showers and thunderstorms Sunday morning will gradually
end from northwest to southeast as a cold front pushes through the
area. Behind the front, winds will increase with gusts of 30 to
35 knots expected. A small craft advisory has been issued from
Sunday morning through Sunday evening. These winds will diminish
Sunday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Jones
Tornado, Jefferson
- When
- March 11, 2:47 PM CST to 2:48 PM CST
- Where
- Jefferson County, 1.67 mi NNW of Beaumont Arpt to 1.61 mi N of Beaumont Arpt
- Rating
- EF0
- Path length
- 0.45 mi
- Path width
- 10 yd
- Reported by
- Broadcast Media
- Coordinates
- 30.093, -94.229
Broadcast media shared a video of a brief tornado that occurred in a field. The tornado moved roughly half a mile through the field causing no damage. Multiple reports funnel clouds were also received from this storm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Tennessee, March 11 to 12, 201726 events
- Winter Weather in North Carolina, March 11 to 12, 201718 events
- Winter Weather in Tennessee, March 11, 201717 events
- Heavy Snow and Winter Weather in Arkansas, March 11, 201713 events
- Dense Fog in California, March 11 to 16, 201712 events
- Flash Flood and Hail in Texas, March 11, 2017$12,000 · 1 in hail · 6 events
- Winter Weather in Arkansas, March 11, 20177 events
- Winter Weather in Georgia, March 11 to 12, 20176 events
- Heavy Rain in Hawaii, March 11 to 12, 20173 events
- Winter Weather in Tennessee, March 11 to 12, 20173 events
- Cold in New York, March 11, 20172 events
- Cold in Vermont, March 11, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687972.